SciELO - Scientific Electronic Library Online

vol.19 issue1Maximal functions and properties of the weighted composition operators acting on the Korenblum, α-Bloch and α-Zygmund spacesThree dimensional f-Kenmotsu manifold satisfying certain curvature conditions author indexsubject indexarticles search
Home Pagealphabetic serial listing  

Services on Demand




Related links

  • On index processCited by Google
  • Have no similar articlesSimilars in SciELO
  • On index processSimilars in Google


Cubo (Temuco)

On-line version ISSN 0719-0646

Cubo vol.19 no.1 Temuco  2017 


Inequalities for Chebyshev Functional in Banach Algebras


S. S. Dragomir1, M. V. Boldea2 and M. Megan3

1 Mathematics, School of Engineering & Science, Victoria University, PO Box 14428, Melbourne City, MC 8001, Australia. School of Computational & Applied Mathematics, University of the Witwatersrand, . Private Bag 3, Johannesburg 2050, South Africa.

2 Mathematics and Statistics, Banat University of Agricultural Sciences and Veterinary Medicine Timişoara, 119 Calea Aradului, 300645, Timişoara, România

3 Department of Mathematics, West University of Timişoara, B-dul V. Pârvan 4, 1900-Timişoara, România,


By utilizing some identities for double sums, some new inequalities for the Chebyshev functional in Banach algebras are given. Some examples for the exponential and resolvent functions on Banach algebras are also provided.

Keywords and Phrases: Banach algebras, Power series, Exponential function, Resolvent function, Norm inequalities.

2010 AMS Mathematics Subject Classification: 47A63; 47A99.


Usando algunas identidades para sumas dobles, encontramos algunas nuevas desigualdades para el funcional de Chebyshev en álgebras de Banach. También entregamos algunos ejemplos para las funciones exponencial y resolvente en álgebras de Banach.



[1] G. A. Anastassiou, Grüss type inequalities for the Stieltjes integral. Nonlinear Funct. Anal. Appl. 12 (2007), no. 4, 583–593.

[2] M. Biernacki, Sur une inégalité entre les intégrales due à Tchebyscheff. Ann. Univ. Mariae Curie-Sklodowska (Poland), A5(1951), 23-29.

[3] M. V. Boldea, S. S. Dragomir and M. Megan, New bounds for Chebyshev functional for power series in Banach algebras via a Grüss-Lupaş type inequality, PanAmerican Mathematical
Journal, 26(2016), 71 - 88.

[4] K. Boukerrioua, and A. Guezane-Lakoud, On generalization of Chebyshev type inequalities. J. Inequal. Pure Appl. Math. 8 (2007), no. 2, Article 55, 4 pp.

[5] P. L. Čebyšev, O približennyh vyraženijah odnih integralov čerez drugie. Soobšćenija i protokoly zasedaniǐ Matemmatičeskogo občestva pri Imperatorskom Har’kovskom Universitete No. 2, 93–98; Polnoe sobranie sočineniǐ P. L. Čebyševa. Moskva–Leningrad, 1948a, (1882), 128- 131.

[6] P.L. Čebyšev, Ob odnom rjade, dostavljajušćem predel’nye veličiny integralov pri razloženii podintegral’noǐ funkcii na množeteli. Priloženi k 57 tomu Zapisok Imp. Akad. Nauk, No. 4;
Polnoe sobranie sočineniǐı P. L. Čebyševa. Moskva–Leningrad, 1948b, (1883),157-169.

[7] P. Cerone, On a Chebyshev-type functional and Grüss-like bounds. Math. Inequal. Appl. 9 (2006), no. 1, 87–102.

[8] P. Cerone and S. S. Dragomir, A refinement of the Grüss inequality and applications. Tamkang J. Math. 38 (2007), no. 1, 37–49.

[9] P. Cerone and S. S. Dragomir, Chebychev functional bounds using Ostrowski seminorms. Southeast Asian Bull. Math. 28 (2004), no. 2, 219–228.

[10] P. Cerone and S. S. Dragomir, New bounds for the Čebyšev functional. Appl. Math. Lett. 18 (2005), no. 6, 603–611.

[11] S. S. Dragomir, Inequalities for the Chebyshev functional of two functions of selfadjoint operators in Hilbert spaces , Aust. J. Math. Anal. & Appl. 6(2009), Issue 1, Article 7, pp. 1-58.

[12] S. S. Dragomir, Some inequalities for power series of selfadjoint operators in Hilbert spaces via reverses of the Schwarz inequality. Integral Transforms Spec. Funct. 20 (2009), no. 9-10,

[13] S.S. Dragomir, A generalization of Grüss’ inequality in inner product spaces and applications, J. Math. Anal. Appl., 237 (1999), 74-82.

[14] S.S. Dragomir, Some integral inequalities of Grüss type, Indian J. of Pure and Appl. Math., 31(4) (2000), 397-415.

[15] S. S. Dragomir, Some Grüss type inequalities in inner product spaces, J. Inequal. Pure & Appl. Math., 4(2) (2003), Article 42. (Online

[16] S. S. Dragomir, Reverses of Schwarz, triangle and Bessel inequalities in inner product spaces, J. Inequal. Pure & Appl. Math., 5(3) (2004), Article 76. (Online :

[17] S.S. Dragomir, New reverses of Schwarz, triangle and Bessel inequalities in inner product spaces, Austral. J. Math. Anal. & Applics., 1(1) (2004), Article 1. (Online:

[18] S. S. Dragomir, On the Chebyshev’s inequality for weighted means. Acta Math. Hungar. 104 (2004), no. 4, 345–355.

[19] S.S. Dragomir, On Bessel and Grüss inequalities for orthornormal families in inner product spaces, Bull. Austral. Math. Soc., 69(2) (2004), 327-340.

[20] S. S. Dragomir, Advances in Inequalities of the Schwarz, Grüss and Bessel Type in Inner Product Spaces, Nova Science Publishers Inc, New York, 2005, x+249 p.

[21] S. S. Dragomir, Reverses of the Schwarz inequality in inner product spaces generalising a Klamkin-McLenaghan result, Bull. Austral. Math. Soc. 73(1)(2006), 69-78.

[22] S. S. Dragomir, Operator Inequalities of the Jensen, Chebyshev and Grss Type. Springer Briefs in Mathematics. Springer, New York, 2012. xii+121 pp. ISBN: 978-1-4614-1520-6.

[23] S. S. Dragomir, Operator Inequalities of Ostrowski and Trapezoidal Type. Springer Briefs in Mathematics. Springer, New York, 2012. x+112 pp. ISBN: 978-1-4614-1778-1.

[24] S. S. Dragomir, M. V. Boldea, C. Buşe and Mihail Megan, Norm inequalities of Chebyshev type for power series in Banach algebras, J. Inequal. Appl., 2014, 2014:294.

[25] S. S. Dragomir and G.L. Booth, On a Grüss-Lupaş type inequality and its applications for the estimation of p-moments of guessing mappings, Mathematical Communications, 5(2000), 117-126.

[26] S. S. Dragomir and I. Fedotov, An inequality of Grüss’ type for Riemann-Stieltjes integral and applications for special means, Tamkang J. of Math., 29(4)(1998), 286-292.

[27] S. S. Dragomir and B. Mond, Some mappings associated with Čebyšev’s inequality for sequences of real numbers. Bull. Allahabad Math. Soc. 8/9 (1993/94), 37–55.

[28] S.S. Dragomir and J.E. Pečarić, Refinements of some inequalities for isotonic linear functionals, L’Anal. Num. Théor de L’Approx. (Romania) 18(1989) (1), 61-65.

[29] S. S. Dragomir, J. Pečarić and J. Sándor, The Chebyshev inequality in pre-Hilbertian spaces. II. Proceedings of the Third Symposium of Mathematics and its Applications (Timişoara,
1989), 75–78, Rom. Acad., Timişoara, 1990. MR1266442 (94m:46033)

[30] S. S. Dragomir and J. Sándor, The Chebyshev inequality in pre-Hilbertian spaces. I. Proceedings of the Second Symposium of Mathematics and its Applications (Timişoara, 1987), 61–64, Res. Centre, Acad. SR Romania, Timişoara, 1988. MR1006000 (90k:46048).

[31] A. M. Fink, A treatise on Grüss’ inequality, Analytic and Geometric Inequalities, 93-113, Math. Appl. 478, Kluwer Academic Publ., 1999.

[32] T. Furuta, J. Mićić Hot, J. Pečarić and Y. Seo, Mond-Pečarić Method in Operator Inequalities. Inequalities for Bounded Selfadjoint Operators on a Hilbert Space, Element, Zagreb, 2005. .

[33] G. Grüss, Über das Maximum des absoluten Betrages von 1 b−a /b a f(x)g(x)dx −1 (b−a)2 /b a f(x)dx /b a g(x)dx , Math. Z. , 39(1935), 215-226.

[34] G. H. Hardy, J. E. Littlewood and G. Pólya, Inequalities, 1st Ed. and 2nd Ed. Cambridge University Press, (1934, 1952) Cambridge, England.

[35] Z. Liu, Refinement of an inequality of Gr¨uss type for Riemann-Stieltjes integral, Soochow J. Math., 30(4) (2004), 483-489.

[36] A. Matković, J. Pečarić and I. Perić, A variant of Jensen’s inequality of Mercer’s type for operators with applications. Linear Algebra Appl. 418 (2006), no. 2-3, 551–564.

[37] D. S. Mitrinović and J.E. Pečarić, History, variations and generalizations of the Chebyshev inequality and question of some priorities. II. Rad Jugoslav. Akad. Znan. Umjet. No. 450
(1990), 139–156.

[38] D. S. Mitrinović and J.E. Pečarić, On an identity of D.Z. Djoković, Prilozi Mak. Akad.Nauk. Umj. (Skopje), 12(1)(1991), 21-22.

[39] D. S. Mitrinović, J. E. Pečarić and A. M. Fink, Classical and New Inequalities in Analysis, Kluwer Academic Publishers, Dordrecht, 1993.

[40] D. S. Mitrinović and P.M. Vasić, History, variations and generalisations of the Chebyshev inequality and the question of some priorities. Univ. Beograd. Publ. Elektrotehn. Fak. Ser. Mat. Fiz. No. 461–497 (1974), 1–30.

[41] J. Pečarić, Remarks on Biernacki’s generalization of Chebyshev’s inequality. Ann. Univ. Mariae Curie-Sklodowska Sect. A 47 (1993), 116–122.

[42] J. E. Pečarić and S.S. Dragomir, Some remarks on Chebyshev’s inequality, L’Anal. Num. Théor de L’Approx. 19 (1)(1990), 58-65.

[43] J. Pečarić, J. Mićić and Y. Seo, Inequalities between operator means based on the Mond- Pečarić method. Houston J. Math. 30 (2004), no. 1, 191–207

[44] C.-J. Zhao and W.-S. Cheung, On multivariate Gr¨uss inequalities. J. Inequal. Appl. 2008, Art. ID 249438, 8 pp.

Creative Commons License All the contents of this journal, except where otherwise noted, is licensed under a Creative Commons Attribution License